The Lupus Forum banner
1 - 8 of 8 Posts

·
Jen
Joined
·
407 Posts
Discussion Starter · #1 ·
My new neurologist wanted me to try Neurontin for migraines and other issues. I started with a very low dose 100mg in the evening and I'm suppose to go up to possibly 900 mg a day but I'm really struggling with just taking the one tab at night. A lot of nausea and feeling of groggy/sleepiness throughout the day, and headache at times, basically not functioning. Anyone else experience this? It has only been 3 days so I'm trying to give it some time to see if things get better but I wasn't expecting this reaction on such a low dose.

Ugg.

Thanks, Jen
 

·
Registered
Joined
·
7,800 Posts
Hi Jen,

I didn't really get the nausea but got severe tiredness with every dose increase. The first (100mg) was the worst but it happened every time. I found that it lasted 3/4/5 days then dropped off and when it did I had an improvement in symptoms almost from the word go (from about 300mg upwards).

I'd say it's worth sticking with it a bit but that depends on how much nausea you're getting. Are you taking it with food in the evening? That might help a lot if it's not the case.

hugs :hug:
Katharine
 

·
Administrator
Joined
·
10,208 Posts
Hi Jen,

My daughter had the same reaction initially. It took about 2 weeks for it to pass for her. Once it did she noticed how much better she felt.

Take care,
Lazylegs
 

·
Jen
Joined
·
407 Posts
Discussion Starter · #5 ·
I called the doc just to give them an update as to what was happening and they called back asking me to discontinue for now, I was kind of surprised. It was really bad, not sure how bad it was for others but I'm a little glad I don't have to take it tonight and can maybe step out of the house tomorrow. I haven't done well on any of the neuro drugs.

Thanks for your responses.
 

·
Registered
Joined
·
251 Posts
Glad you called the doctor as well. I tried for migraines as well. I felt very irratable and pyscho on it. My son was recently 'scribed it for his muscular dystrophy and has had great relief with it and no negative reactions.
 

·
Registered
Joined
·
4,968 Posts
After chatting with you I also thought it was a great idea that the doctor stopped the Neurontin as what you were experiencing was not normal. I am hopeful that your feeling better and were able to get outside.

It is a beautiful time of the year where you are, maybe a nice long drive up and down the hills will do you good.

Hopefully your feeling a bit better now Jenkay.:wink2:
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top